Drought, Livingston
- When
- July 24, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Livingston forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.892, -88.558 (the zone’s center; the record gives no point)
After a dry spring and early summer, severe drought conditions developed across much of northern Illinois by mid July 2012 with extreme drought conditions developing during late July across parts of Ogle, Lee, Winnebago, Livingston and Ford Counties. 32 inches in Pontiac (43% of normal).
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
After a dry spring and early summer, severe drought conditions developed across much of northern Illinois by mid July 2012 with extreme drought conditions developing during late July across parts of Ogle, Lee, Winnebago, Livingston and Ford Counties.
Rainfall totals in the extreme drought areas between June 1st and August 1st included 2.44 inches two miles west southwest of Paxton (which was just 30% of normal rainfall); 3.34 inches in Rockford (38% of normal rainfall); 3.47 inches two miles northwest of Paw Paw (41% of normal) and 3.32 inches in Pontiac (43% of normal). Temperatures reached 90 degrees or higher on 21 days in July at Rockford Airport and 100 degrees or higher on 5 of those 21 days.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 23, 9:22 PM CST, 2 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1022 PM CDT MON JUL 23 2012 .DISCUSSION... 857 PM...EVENING UPDATE...EXTENSIVE MID/HIGH CLOUDS CONTINUE TO SPREAD SOUTHEAST ACROSS THE AREA THIS EVENING WITH SOME SPRINKLES AND A FEW LIGHT SHOWERS. HAVE SEEN VERY LITTLE CONVECTIVE DEVELOPMENT AND THESE TRENDS APPEAR TO CONTINUE INTO THE EARLY MORNING HRS AND WILL BE BACKING OFF TO JUST A SLIGHT CHANCE OF SHOWERS FOR THE REST OF THIS EVENING. A STRONGER WAVE CURRENTLY MOVING SOUTHEAST ACROSS MN AND NORTHWEST WI APPEARS TO HAVE A BIT BETTER ORGANIZED AREA OF PRECIP WITH IT...BUT STILL RATHER MEAGER. AS THIS CONTINUES TO THE SOUTHEAST OVERNIGHT...SHORT RANGE GUIDANCE STILL SUGGESTS THAT ADDITIONAL SHOWERS AND THUNDERSTORMS MAY DEVELOP ACROSS NORTHERN IL AND NORTHWEST INDIANA...GENERALLY AFTER 08Z- 09Z. FOR THIS REASON...WILL HANG ONTO GOING LIKELY POPS BUT CONFIDENCE REGARDING COVERAGE ARE LOW. RATHER IMPRESSIVE PRECIPITABLE WATER VALUES AT OR SLIGHTLY ABOVE 2 INCHES TOWARD DAYBREAK TUESDAY...THUS ANYTHING THAT DOES DEVELOP WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN. ELSEWHERE... THE COLD FRONT CONTINUES TO SLOWLY SAG SOUTH AND APPEARS TO HAVE SLOWED FROM PREVIOUS TIMING. WOULD EXPECT SOME MOISTURE POOLING AHEAD OF THE FRONT BUT DEWPOINTS ARE ALREADY IN THE MID TO EVEN A FEW UPPER 70S ACROSS THE AREA. OVERNIGHT HRS WILL REMAIN QUITE WARM AND MUGGY. CMS //PREV DISCUSSION... 342 PM CDT MAIN CONCERNS AND QUESTIONS REVOLVE AROUND CHANCES FOR SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON INTO THE EVENING...OVERNIGHT...AS WELL AS OVER THE NEXT SEVERAL DAYS WITH SEVERE WEATHER AND HEAVY RAINFALL A CONCERN FOR EACH TIME FRAME. IN THE NEAR TERM...SCATTERED MID AND HIGH LEVEL CLOUD COVER CONTINUE TO SPILL SOUTHEAST ACROSS MUCH OF THE CWA. ALTHOUGH THERE HAVE BEEN SOME BREAKS OBSERVED TODAY...THE MAJORITY OF THE DAY HAS OBSERVED PARTLY CLOUDY TO PARTLY SUNNY SKIES. THIS CLOUD COVER HAS LIMITED OVERALL TEMPS TODAY WITH MOST AREAS NOT QUITE RISING AS HIGH AS PREVIOUSLY ANTICIPATED. WITH THE BREAKS...IT DIDNT TAKE MUCH FOR SURFACE TEMPS TO RISE INTO THE MID 90S WITH SOME ISOLATED UPPER 90S. THIS GENERAL TREND HAS BEEN GOOD WITH REGARD TO THE HEAT AND HUMIDITY WHICH WAS EXPECTED TODAY...AS DEWPOINTS DID NOT QUITE MIX OUT WITH MANY LOCATIONS ACROSS NORTHERN ILLINOIS CURRENTLY OBSERVING LOW TO MID 70 DEWPOINTS. AREAS MAY OBSERVE TEMPS RISE A COUPLE OF DEGREES OVER THE NEXT COUPLE OF HOURS...BEFORE THICKER CLOUD COVER UPSTREAM ACROSS SOUTHWEST WISCONSIN MOVES SOUTHEAST ACROSS THE CWA AND STIFLES ANY FURTHER HEATING. WITH SEVERAL RIPPLES IN THE FLOW ALOFT SHIFTING OVERHEAD TODAY...SCATTERED LIGHT SHOWERS HAVE BEEN OBSERVED ACROSS THE SOUTHWEST PORTION OF THE CWA TODAY WITH SOME ISOLATED LIGHTNING STRIKES OBSERVED. WITH A DECENT CAP IN PLACE AND CLOUD COVER HELPING TO LIMIT LOW AND MID LEVEL LAPSE RATES...CONVECTION HAS BEEN KEPT IN CHECK TODAY. ALTHOUGH...CONCERNS AND QUESTIONS STILL REMAIN FOR LATE THIS AFTERNOON INTO THE EVENING. HAVE BEEN MONITORING A STRONGER MID LEVEL FEATURE DROPPING SOUTHEAST ACROSS SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN WITH LATEST RADAR IMAGERY SHOWING SOME RETURNS/SHOWERS MOVING INTO EASTERN IOWA. MY CONCERNS WITH THESE SHOWERS ARE THAT UPSCALE GROWTH COULD OCCUR AS THEY ENCOUNTER A DESTABILIZING ATMOSPHERE OVER NORTHERN ILLINOIS. LATEST RUC ANALYSIS IS INDICATING THAT THE ATMOSPHERE IS DESTABILIZING WITH CIN ERODING AND LOW LEVEL LAPSE RATES STEEPENING. ALTHOUGH THIS IS PROBABLY OCCURRING...I WONDER IF THIS LATEST ANALYSIS MIGHT BE OVERDONE. WHERE FAIRLY STEEP LAPSE RATES OVERLAP THIS MID LEVEL WAVE/SHOWERS...LIGHTNING AND UPSCALE GROWTH HAS BEEN NONEXISTENT. ALSO...AS MID AND HIGH LEVEL CLOUD COVER CONTINUE TO MOVE OVERHEAD...NOT ANTICIPATING ANY REAL GOOD DESTABILIZATION TO CONTINUE ACROSS THE AREA WITH WARM AIR ALOFT REMAINING. SO DESPITE MY CONCERNS...A BETTER SOLUTION FOR THE NEAR TERM INTO THE EVENING ARE THAT SHOWERS MOVE INTO NORTHERN ILLINOIS WITH SOME FURTHER DEVELOPMENT AND ISOLATED STRONGER DEVELOPMENT...BUT WITH THE PREVIOUSLY MENTIONED LIMITING FACTORS HELPING TO ONCE AGAIN KEEP THE CONVECTION AND ANY SEVERE POTENTIAL IN CHECK. CONCERNS THEN SHIFT TOWARDS LATE TONIGHT INTO EARLY TUESDAY MORNING. ANOTHER STRONGER AND MORE DEFINED MID LEVEL WAVE NOTED ON LATEST WATER VAPOR IMAGERY ACROSS THE DAKOTAS WILL DROP SOUTHEAST ACROSS THE REGION. THIS WAVE WILL ENCOUNTER A STRENGTHENING LOW LEVEL JET ADVECTING A VERY MOIST AIR MASS INTO IT AND OVER A LOW LEVEL BAROCLINIC ZONE DROPPING SOUTH THROUGH THE CWA...WITH DEVELOPMENT EXPECTED ACROSS CENTRAL WISCONSIN. THIS WAVE/FORCING AND STEERING FLOW WILL SHIFT THIS CLUSTER OF SHOWERS/THUNDERSTORMS SOUTHEAST ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA...WITH THE BEST CHANCES EXPECTED NORTH OF LINE FROM DIXON IN ILLINOIS TO FOWLER IN INDIANA AND THE BEST CHANCES WITH REGARDS TO TIMING EXPECTED TO BE AFTER MIDNIGHT. AS THIS COMPLEX MOVES ACROSS THE AREA IT WILL ENCOUNTER A VERY MOIST AND UNSTABLE ATMOSPHERE WITH HIGH DEWPOINT/PWAT AIR IN PLACE. CONCERNS DURING THIS TIME FRAME WOULD BE FOR SOME ISOLATED LARGE HAIL...BUT WITH CONCERNS MORE TOWARD THE HEAVY RAIN POTENTIAL. ALTHOUGH THIS DOES NOT APPEAR TO BE A CLASSIC HEAVY RAIN SETUP...MANY FEATURES ARE IN PLACE TO PROVIDE SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS THAT WILL ALL HAVE THE POTENTIAL TO PRODUCE HEAVY DOWNPOURS...INCLUDING LOW LEVEL FLOW BRIEFLY ORIENTING ITSELF WITH REGARD TO THE BAROCLINIC ZONE SUCH TO BRING AT LEAST SOME PERIOD OF POTENTIAL TRAINING OF CELLS. WILL CONTINUE TO MAKE MENTION OF THESE THREATS IN THE HWO AS WELL AS AN ESF. RODRIGUEZ THURSDAY THROUGH MONDAY...MEDIUM RANGE GUIDANCE IS IN PRETTY DECENT AGREEMENT WITH THE MAIN FEATURES INTO EARLY NEXT WEEK. SURFACE LOW PRESSURE WILL BE EXITING OFF TO THE EAST THURSDAY MORNING WITH ITS TRAILING COLD FRONT SOMEWHERE NEAR THE AREA. GUIDANCE DOES DIFFER ON HOW QUICKLY THE FRONT MOVES ACROSS THE AREA THURSDAY. WILL KEEP POPS IN WITH THE BEST CHANCE DURING THE MORNING BUT IT IS POSSIBLE THE FRONT COULD BE EXITING BY THAT TIME. BEYOND THAT...A CLOSED UPPER LOW CURRENTLY SPINNING OVER SOUTHERN BRITISH COLUMBIA WILL SLOWLY MOVE EASTWARD INTO UPPER RIDGING OVER SASKATCHEWAN. BY THURSDAY MORNING...THE LOW WILL BE IN THE VICINITY OF NORTHWEST MN/NORTHEAST NORTH DAKOTA HEADING SOUTHEAST BRINGING A SURFACE LOW WITH IT. THIS WILL BEGIN TO AFFECT THE AREA LATER THURSDAY NIGHT OR FRIDAY MORNING WITH ANOTHER COOL FRONT DROPPING ACROSS THE AREA. AN UPPER TROUGH AXIS LOOKS TO LAG THIS SYSTEM SO AT LEAST LOW PRECIP CHANCES WILL LINGER INTO FRIDAY. SURFACE HIGH PRESSURE THEN ARRIVES INTO SATURDAY MORNING AS UPPER RIDGING BECOMES RE-ESTABLISHED ACROSS THE WESTERN U.S. A TROUGH MOVES THROUGH THE RIDGE SPAWNING SURFACE LOW DEVELOPMENT ACROSS THE HIGH PLAINS LATER SATURDAY AND SPREADING WARM ADVECTION EASTWARD ACROSS THE LOCAL AREA FOLLOWED BY THE PASSAGE OF ANOTHER SURFACE LOW INTO MONDAY. THIS WHOLE SYSTEM RESULTS IN CHANCES FOR SHOWERS AND STORMS FROM LATE SUNDAY ON. TEMPS LOOK TO REMAIN MORE IN CHECK GIVEN PERIODIC CHANCES FOR PRECIP...GENERALLY LOWER HEIGHTS OVER THE AREA AND OCCASIONAL FRONTAL PASSAGES. DEPENDING ON FRONTAL TIMING THURSDAY...SOUTHERN AREAS MAY REACH THE 90S...BUT OTHER THAN THAT WILL KEEP HIGHS IN THE MID TO UPPER 80S FOR NOW. MDB && .CLIMATE... 400 AM CDT RECORDS HIGHS FOR TODAY JULY 23RD ARE: CHICAGO 99 /1914/ ROCKFORD 104 /1934/ RECORD WARM LOWS FOR TODAY JULY 23RD ARE: CHICAGO 78 /1965/ ROCKFORD 76 /1965/ && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 03Z... * SHRA/TSRA TRENDS OVERNIGHT THROUGH TUESDAY MORNING. * POTENTIAL FOR ADDITIONAL SHRA/TSRA TUESDAY AFTERNOON/NIGHT. * WIND SHIFT FROM LIGHT WESTERLY TO NORTHEAST TOWARD DAYBREAK TUESDAY. RC //DISCUSSION...UPDATED 00Z... COMPLEX AND LOW CONFIDENCE FORECAST FOR THIS TAF CYCLE. GUIDANCE HAS BEEN VERY MUCH OVERDONE ON SHRA AND TSRA THIS EVENING WITH CURRENT MIDLEVEL WAVE SLIDING OVERHEAD. RELYING ON RADAR AND IR SATELLITE TRENDS AND THE LACK OF LIGHTNING WITH ACTIVITY IN THE REGION THERE IS NO GOOD REASON TO BELIEVE THE TRACON AREA WILL SEE TSRA THIS EVENING. EVEN THE SHRA OVER WISCONSIN HAVE STRUGGLED AGAINST THE CAPPED ATMOSPHERE DESPITE MESOANALYSIS SHOWING PLENTY OF ELEVATED INSTABILITY. SO INTO THE OVERNIGHT HAVE GONE WITH A VCSH MENTION IN THE TAFS...THOUGH THERE MAY BE A COUPLE SHOWERS/SPRINKLES MOVING OVER THE TERMINALS FROM TIME TO TIME. LATER OVERNIGHT INTO EARLY TUESDAY MORNING...A FRONTAL BOUNDARY DRAPED ACROSS CENTRAL AND NORTHERN WISCONSIN WILL SAG SOUTH OVER THE TERMINALS...AND ANOTHER MIDLEVEL SYSTEM MAY COMBINE TO RESULT IN A BETTER CHANCE FOR PREVAILING SHRA/POSSIBLY TSRA. DO NOT HAVE VERY HIGH CONFIDENCE...BUT INCLUDED VCTS WITH PREVAILING -SHRA FOR THIS TIME PERIOD. IF ANY GOOD SHOWER ACTIVITY DOES GET GOING...COULD SEE SOME LOWERING OF CEILINGS...BUT NOT EXPECTING A DIP BELOW VFR. THERE MAY BE OPPORTUNITIES FOR MORE SHRA/TSRA TO DEVELOP DURING THE DAY TUESDAY INTO TUESDAY NIGHT AS MORE MIDLEVEL FEATURES DROP SOUTHEAST AND THE FRONT STALLS NEAR THE AREA. HOWEVER...NOT NEARLY ENOUGH CONFIDENCE TO INCLUDE MENTION IN THIS SET OF TAFS. FOR WINDS...DUE TO SLOWER FRONTAL TIMING...HAVE SLOWED TIMING OF WIND SHIFT TO EAST AND NORTHEAST AT THE TERMINALS. BEFORE THIS OCCURS...WINDS SHOULD BE OUT OF THE WEST-SOUTHWEST AROUND OR LESS THAN 10 KT...EVENTUALLY BECOMING WEST-NORTHWEST. THEN ON TUESDAY...WINDS SHOULD STAY OUT OF THE EAST AND NORTHEAST WITH THE FRONT SOUTH OF THE TERMINALS. ORD/MDW WILL LIKELY GO FROM NORTHEAST TO MORE EASTERLY DURING THE DAY. RC //ORD AND MDW CONFIDENCE...UPDATED 03Z... * MEDIUM/HIGH CONFIDENCE NO TSRA WILL IMPACT TERMINALS LATE THIS EVENING THROUGH EARLY OVERNIGHT. * MEDIUM CONFIDENCE IN SHRA/TSRA IN NORTHERN TRACON AREA TOWARD DAYBREAK INTO TUESDAY MORNING...WITH LOW CONFIDENCE IN TSRA DIRECTLY IMPACTING TERMINALS AND EXACT TIMING. * LOW CONFIDENCE IN ANY TSRA TUESDAY AFTERNOON AND TUESDAY EVENING. * LOW/MEDIUM CONFIDENCE IN TIMING OF WIND SHIFT...MEDIUM/HIGH CONFIDENCE IN OVERALL WIND TRENDS. RC //OUTLOOK FOR ORD/MDW FOR 12Z WEDNESDAY-12Z MONDAY...UPDATED 00Z... WEDNESDAY THROUGH FRIDAY...CHANCES FOR OCCASIONAL TSRA...OTHERWISE VFR. SATURDAY...VFR. SUNDAY...CHANCE FOR TSRA...ESPECIALLY LATE. OTHERWISE VFR. RC && .MARINE... 300 PM CDT RATHER ACTIVE FORECAST PERIOD LIES AHEAD WITH THE FIRST OF SEVERAL LOWS AND FRONTS AFFECTING THE LAKE THIS AFTERNOON. SURFACE LOW PRESSURE HAS MOVES INTO CENTRAL QUEBEC AND WILL LIFT NORTHEASTWARD WHILE DEEPENING AS IT REACHES NEWFOUNDLAND TUESDAY MORNING/EARLY AFTERNOON. THE COLD FRONT ASSOCIATED WITH THIS LOW IS MAKING SOUTHEASTWARD PROGRESS AND RUNS FROM NEAR THE STRAITS OF MACKINAC SOUTHEASTWARD TO NEAR MANITOWOC AT 2 PM CDT. WINDS WILL TURN NORTHERLY AS THE FRONT PASSES THROUGH THE EVENING. IT APPEARS THAT THERE MAY BE A BRIEF PERIOD OF STRONGER WINDS FROM NEAR THE MANITOU ISLANDS NORTHWARD TO THE STRAITS EARLY THIS EVENING BEHIND THE FRONT WITH 25 KT GUSTS POSSIBLE BEFORE SETTLING DOWN. A SIMILAR INCREASE IN SPEEDS MAY OCCUR EARLY TONIGHT ACROSS THE SOUTHERN PART OF THE LAKE BEHIND THE FRONT. HIGH PRESSURE WILL APPROACH TUESDAY ALLOWING WINDS TO DIMINISH WITH A NORTHEASTERLY DIRECTION IN PLACE. ATTENTION THEN TURNS TO LOW PRESSURE DEVELOPING ACROSS THE CENTRAL/NORTHERN PLAINS INTO WEDNESDAY. THIS LOW LOOKS TO REACH THE LAKE WEDNESDAY EVENING BUT THE STRENGTH IS SOMEWHAT IN QUESTION. SOME MODEL GUIDANCE CONTINUES TO REALLY DEEPEN IN AS IT CROSSES THE LAKE BUT THIS STILL LOOKS OVERDONE. DO EXPECT A LOW WITH A PRESSURE OF AROUND 29.5 INCHES...THOUGH IT COULD BE STRONGER...TO CROSS THE CENTRAL PART OF THE LAKE. SOUTH WINDS WILL INCREASE AHEAD OF THE LOW ACROSS THE SOUTHERN HALF OF THE LAKE WEDNESDAY MORNING WHILE EAST OR NORTHEAST WINDS WILL OCCUR NORTH. DEPENDING ON THE STRENGTH OF THE LOW WIND SPEEDS MAY NEED TO BE INCREASED OVER CURRENT FORECAST VALUES. SHOULD A MUCH DEEPER SCENARIO PAN OUT...WHICH AGAIN LOOKS TO BE A RATHER LOW PROBABILITY...THEN GALES COULD DEVELOP. THE LOW THEN CLEARS TO THE EAST THURSDAY MORNING LEAVING A WEAK PRESSURE GRADIENT BEHIND IT BUT AHEAD OF A WEAKER LOW WHICH WILL CROSS THE LAKE FRIDAY MORNING. HIGH PRESSURE WILL GRADUALLY BUILD ON SATURDAY. MDB && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 446 PM CDT MON JUL 23 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 242200- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 446 PM CDT MON JUL 23 2012 /546 PM EDT MON JUL 23 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS POSSIBLE THIS EVENING AND LIKELY OVERNIGHT...SOME MAY PRODUCE: HEAVY RAIN. DAMAGING WINDS IN EXCESS OF 60 MPH. HAIL TO THE SIZE OF QUARTERS. AREAS AFFECTED AND TIMING: THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS EVENING ACROSS NORTHERN ILLINOIS...BUT WITH THE PRIMARY LIKELIHOOD FOR THUNDERSTORMS STILL APPEARING TO BE AFTER MIDNIGHT. THUNDERSTORMS ARE FAVORED FOR ALL OF NORTHERN ILLINOIS AND NORTHWEST INDIANA AFTER MIDNIGHT...BUT WITH THE BEST CHANCES EXPECTED NORTH OF LINE FROM DIXON IN ILLINOIS TO FOWLER IN INDIANA. DISCUSSION: THE APPROACH OF A COOL FRONT AND A MID LEVEL DISTURBANCE INTO A MOIST AND UNSTABLE AIR MASS WILL INCREASE POTENTIAL FOR THUNDERSTORMS THIS EVENING...AND ESPECIALLY OVERNIGHT. RICH MOISTURE AND DEEP INSTABILITY WILL PROVIDE CONDITIONS FOR ORGANIZED THUNDERSTORMS CAPABLE OF SEVERE WEATHER. ALTHOUGH THE STRONGER THUNDERSTORMS WILL BE CABLE OF PRODUCING DAMAGING WINDS...THE MAIN THREAT WILL BE LARGE HAIL. IN ADDITION...THE ABILITY FOR STORMS TO REGENERATE AND FOCUS NEAR THE FRONTAL BOUNDARY WILL OFFER THE LIKELIHOOD FOR HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE ARE CHANCES FOR THUNDERSTORMS TUESDAY THROUGH FRIDAY IN AN INCREASINGLY ACTIVE WEATHER PATTERN. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS ON TUESDAY...MAINLY ALONG AND SOUTH OF INTERSTATE 88. THE CHANCE FOR SEVERE THUNDERSTORMS WILL SLOWLY SHIFT BACK NORTH ACROSS THE OUTLOOK AREA ON TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THE POTENTIAL FOR SOME SEVERE WEATHER IS ALSO ACCOMPANIED BY THE THREAT OF HEAVY RAINFALL. HEAT INDICES MAY APPROACH OR TOP 105 DEGREES ACROSS MUCH OF THE OUTLOOK AREA ON WEDNESDAY. CHANCES FOR STORMS RETURN SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-242200- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 446 PM CDT MON JUL 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BECOME LIKELY AS TONIGHT PROGRESSES. THERE IS A CHANCE FOR SOME OF THESE STORMS TO BE SEVERE WITH WIND GUSTS OVER 50 KNOTS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PERIODIC THUNDERSTORM CHANCES WILL EXIST TUESDAY THROUGH FRIDAY...WITH SOME OF THE STORMS HAVING THE POTENTIAL TO BE SEVERE WITH WIND GUSTS OVER 50 KNOTS POSSIBLE. CHANCES FOR THUNDERSTORMS RETURN SUNDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-242200- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 446 PM CDT MON JUL 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BECOME LIKELY ACROSS THE SOUTHERN PART OF THE LAKE AS TONIGHT PROGRESSES. THERE IS A CHANCE FOR SOME OF THESE STORMS TO BE SEVERE WITH WIND GUSTS OVER 50 KNOTS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PERIODIC THUNDERSTORM CHANCES WILL EXIST TUESDAY THROUGH FRIDAY...WITH SOME OF THE STORMS HAVING THE POTENTIAL TO BE SEVERE WITH WIND GUSTS OVER 50 KNOTS POSSIBLE. CHANCES FOR THUNDERSTORMS RETURN SUNDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO RODRIGUEZ
The national radar mosaic for the moment the first event began.
5 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2012Every state in 2012This day in weather historyWarnings in Illinois, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 404836, 404837, 404838, 404839, 404840.